Alert archive / Maine / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at Apr 14, 2010, 9:06 AM EDT. It took effect at Apr 14, 2010, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2010, 9:06 AM EDT (13:06 UTC)
- In effect from
- Apr 14, 2010, 12:00 PM EDT
- Expired
- Apr 14, 2010, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
350 WWUS81 KCAR 141306 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 906 AM EDT WED APR 14 2010 ...BREEZY CONDITIONS AND VERY LOW HUMIDITY WILL RESULT IN DANGEROUS FIRE CONDITIONS THIS AFTERNOON... MEZ015>017-029-030-142200- /O.NEW.KCAR.FW.W.0002.100414T1600Z-100414T2200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 906 AM EDT WED APR 14 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. NORTHWEST WINDS INCREASING TO 10 TO 15 MPH WITH GUSTS UP TO 25 MPH COMBINED WITH RELATIVE HUMIDITY BELOW 30 PERCENT WILL PRODUCE DANGEROUS FIRE CONDITIONS ACROSS DOWNEAST MAINE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MIGNONE
1 follow-up statement
482 WWUS81 KCAR 142147 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 547 PM EDT WED APR 14 2010 MEZ015>017-029-030-142300- /O.EXP.KCAR.FW.W.0002.000000T0000Z-100414T2200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 547 PM EDT WED APR 14 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING. WINDS WILL SUBSIDE AND RH WILL INCREASE OVER THE NEXT HOUR OR TWO TO TAKE THE REGION OUT OF RED FLAG CONDITIONS. $$ VJN/MJH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:37 AM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 14, 3:37 AM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 337 AM EDT WED APR 14 2010 .SYNOPSIS... A RATHER VIGOROUS UPPER LEVEL DISTURBANCE WILL CROSS NORTHERN AND EASTERN MAINE TODAY. THIS FEATURE WILL MOVE SOUTHEAST OF THE REGION TONIGHT. HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND REMAIN THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... UPPER AIR PATTERN CONTINUES TO FEATURE A MEAN H5 TROF ACROSS EASTERN CANADA AND THE CANADIAN MARITIMES. A COUPLE OF VORT MAXES WILL ROTATE DOWN ACROSS NORTHERN AND EASTERN MAINE IN THE NORTHWEST FLOW ALOFT. THE FIRST ONE WILL CROSS THE REGION LATER THIS MORNING WITH YET A SECOND MORE VIGOROUS ONE SET TO CROSS THE REGION LATER THIS AFTERNOON AND INTO THIS EVENING. THE MAIN CONCERN TODAY WILL BE WITH REGARD TO SHOWER POTENTIAL. FORECAST SOUNDINGS ACROSS EASTERN AREAS DO SHOW INCREASING INSTABILITY AS LAPSE RATES STEEPEN. EVEN THOUGH MOISTURE WILL BE LIMITING FACTOR STEEPING LAPSE RATES AND VIGOROUS VORT MAX MOVING ACROSS EASTERN SECTIONS WILL RESULT IN SCATTERED SHOWERS LATER THIS AFTERNOON MAINLY NORTH AND EAST SECTIONS. EXPECT ANY SCATTERED SHOWERS TO DIMINISH THIS EVENING WITH THE PASSAGE OF THE VORT MAX AND LOSS OF HEATING. SKIES WILL REMAIN MOSTLY CLOUDY OVERNIGHT ACROSS THE NORTH AND PARTLY CLOUDY DOWNEAST. HIGH TEMPERATURES TODAY WILL BE IN THE UPPER 40S TO LOW 50S NORTH AND MID AND UPPER 50S DOWNEAST. LOW TONIGHT WILL RANGE FROM THE MID/UPR 20S NORTH AND UPR 20S TO LWR 30S DOWNEAST. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... UPPER SHORT WAVE AND WEAK ASSOCIATED SFC LOW SE OF THE AREA TO START THE SHORT TERM PERIOD THU AM W/ A WEAK COOL NRLY FLOW IN PLACE ACROSS THE FA... CAN NOT RULE OUT A FEW LINGERING SHOWERS ACROSS FAR ERN AREAS THU AM BUT HG PRES PROGGED TO BEGIN RESTRENGTHENING ACROSS THE AREA DURING THE DAY THU SHOULD BRING ANY SHOWER THREAT RATHER QUICKLY TO AN END. HGH PRES RDGS ACROSS THE AREA THU NGT INTO ERLY FRI THEN SHIFTS JUST E OF THE REGION LATER FRI AS LOW PRES OVR ERN ONT BEGINS TO DRIVE SEWRD. MDLS STILL SUGGEST SOME PRECIP PSBLY REACHING OUR FAR WRN AREAS FRI AFTN AND WILL CONT CHC POPS FOR THOSE AREAS... TEMPS WILL CONT TO REMAIN NEAR SEASONAL NORMS THRU THE PERIOD... && .LONG TERM /SATURDAY THROUGH TUESDAY/... UPPER LOW OVR ONT XPCTD TO DROP SEWRD INTO NYS/WRN NEW ENGLAND AREA ON SAT THEN DRIFT EWRD. USUAL MDL DIFFS PERSIST W/ THE ECMWF FURTHER AND THE GFS A LITTLE FURTHER S. DESPITE THESE DIFFS...BTH MDLS GENERALLY KEEP MUCH OF THE FA SAVE FAR WRN AREAS DRY THRU SAT THEN EVENTUALLY BEGIN TO INCRS PRECIP CHCS ON SUN W/ UNSETTLED CONDS THEN XPCTD TO PERSIST INTO ERLY NXT WEEK AS AN UPPER LONG WAVE TROF AND THE UPPER LOW SLOWLY MIGRATE E OF THE AREA BY TUE.... WILL CONT CHC POPS FOR MUCH OF THE LONG TERM PD W/ SEASONABLY COOL TEMPS AS WELL... && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... MAINLY VFR EXPECTED TODAY AND TONIGHT. SCATTERED SHOWERS ARE EXPECTED TO DEVELOP VCNTY KCAR/KPQI/KHUL TERMINALS MAINLY AFT 18Z AND THEN CONTINUE INTO TONIGHT. COULDNT RULE OUT BRIEF MVFR IN ANY SCT SHOWERS. MVFR PSBL THU AM ACROSS THE NRN TAF SITES IN WEAK CAA AND COOL NRLY FLOW BEHIND AN UPPER DISTURBANCE FCST TO PASS E OF THE AREA LATER TDY AND TNGT. VFR CONDS XPCTD INTO THE WEEKEND THEN INCREASING CHCS FOR MVFR AS AN UPPER LOW PASSES JUST S OF THE REGION. && .MARINE... NEAR TERM: WINDS/SEAS SHOULD REMAIN BELOW SCA LEVELS THROUGH TONIGHT. SHORT TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA THRU THE SHORT TERM PERIOD. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...DUDA SHORT TERM...KHW LONG TERM...KHW AVIATION...DUDA MARINE...DUDA/KHW
Hazardous weather outlook, Apr 14, 3:17 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 317 AM EDT WED APR 14 2010 MEZ001>006-010-011-015>017-029>032-150730- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 317 AM EDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-150730- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 317 AM EDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Maine, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.